Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

On microgynon 30. Getting breakthrough bleeding. Should I go for higher dosage?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi I'm on microgynon 30 for the past 9 years I'm 25 an iv been getting breakthrough bleeding the past while , do I need a highr dose or pill with more hormon in it
Posted Tue, 14 Aug 2012 in Birth Control
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question today.

Breakthrough bleeding on the pill is extremely common. Before making big adjustment in the pill, the following should occur:

1. Visit with OB/GYN to discuss this history
2. An exam to determine the source of the bleeding
3. An ultrasound to look at the uterus to make sure there are not anatomic changes to explain the bleeding
4. THEN you can discuss options such as a higher dose pill
5. You also need a pregnancy test as birth control pills are not 100% effective

I hope this adequately answers your question. If you have followup questions, please ask. Please take a moment to leave feedback!
Above answer was peer-reviewed by
Follow-up: On microgynon 30. Getting breakthrough bleeding. Should I go for higher dosage? 4 minutes later
Is there a highr dose than the 1 I'm on!
Answered by Dr. Timothy Raichle 30 minutes later

This birth control has 30mcg of Estrogen. The range of doses of estrogen in pills averages 20-35. Traditionally, a "normal" dose pill has 35mcg. So, it might be as simple as increasing to this dose which might mean a different pill.

In there rare case where a patient is having trouble with breakthrough bleeding, we still on occasion use 50mcg pills, but they have more side effects.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor